MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 7F STRAIGHT 45CM

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 7F STRAIGHT 45CM
Model Number FG-07551-002
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
During removal of a biotronik fortress 7f 45cm introducer, the sheath "disintegrated" when it was removed.
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Additional Manufacturer Narrative
Heraeus medevio received the device on 3rd november 2023.The contents of the box were examined to ensure no damage was present in the internal or external packaging.The external box was checked and no damage was found.Then, the box was opened to check the contents.Three layers of packaging protected the returned samples: 1 biohazard bag (sealed), 1 sealed plastic biohazard bag, and a ziplock bag containing the returned product.All layers of packaging were intact prior to investigation.Only the shaft with attached hva was returned for evaluation.The dilator was not returned.For the returned product, the sample was kept in the ziplock back to avoid loss of fluid, further contamination, or changes in the sample.The sheath shaft came apart at about ¼ of the way from the proximal end.The coils were stretched which would indicate the tear could have happened during removal.Further examination of the sample showed the distal side of the sheath was mostly intact but wavily deformed (the lower half of shaft).The separation of coils can be observed by the gaping of the coils and partial folding of the sheath material in between.There is no evidence of damage of the tip.Cmi performed dhr review of the complaint lot 686654.No abnormalities that could be related to the complaint case were found.While no tensile strength testing could be conducted on the returned sample at this time based on the article 89 eu mdr requirements, we use data from previous complaints with a similar failure mode to ensure the sheath shaft was within specification (15n per iso 10555-1, iso 11070).Tensile strength data for the 3 recent similar complaints investigations were reviewed.In all cases, the tensile data was exceeded the requirement more than twice.The data from the in-process testing at manufacturer site shows the trend of tensile test values is stable and well above the specification.The true root cause was not determined.According to the complaint description and the results of previous complaints investigations, there is no indication that the incident is related to the manufacturing process or design failure.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 7F STRAIGHT 45CM
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana nuernberger
lauensteiner strasse 37
dresden, 01277
GM   01277
MDR Report Key18169787
Report Number3003637635-2023-00003
Device Sequence Number7661263
Product Code DYB
UDI-Device Identifier04251244500887
UDI-Public04251244500887
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberFG-07551-002
Device Catalogue Number452382
Device Lot Number721526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown